Texas, 2025Wildfire in Texas, August 22, 2025
August 22, 2025 · NWS CRP · 1 event in 1 county or zone
A passing mid-level disturbance and the daily sea breeze helped trigger scattered thunderstorms, with most activity staying near the coast before pushing inland later in the day. Although humidity levels were generally moderate to high and winds remained light, rainfall amounts were minimal, with many areas receiving little to no precipitation.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A passing mid-level disturbance and the daily sea breeze helped trigger scattered thunderstorms, with most activity staying near the coast before pushing inland later in the day. Although humidity levels were generally moderate to high and winds remained light, rainfall amounts were minimal, with many areas receiving little to no precipitation. This combination of isolated lightning strikes and limited wetting rain provided the environment for a wildfire to ignite when a storm cell produced a strike in a dry location.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 22, 12:01 PM CST, 3 hours 59 minutes earlier. Its key messages:
- Updated at 1251 PM CDT Fri Aug 22 2025
- There's a Marginal risk for excessive rainfall today and tonight
- Moderate (40-60%) chance for showers/storms today and Saturday
Area forecast discussion, Aug 22, 12:01 PM CST, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
101 PM CDT Fri Aug 22 2025
...New DISCUSSION, AVIATION, MARINE...
.KEY MESSAGES...
Updated at 1251 PM CDT Fri Aug 22 2025
- There's a Marginal risk for excessive rainfall today and tonight
- Moderate (40-60%) chance for showers/storms today and Saturday
&&
.DISCUSSION...
Issued at 1251 PM CDT Fri Aug 22 2025
Not much change expected to the overall weather pattern at least
through this weekend as a quasi-stationary boundary lingers near the
S TX coast. Mid-level troughing also remains in place through early
next week, after which, mid-level ridging associated with a
Desert SW high will build over our region the remainder of the
week. Meanwhile, an area of low pressure near the surface in the
vicinity of the region will help contribute to instability with
surface convergence acting as lift along the aforementioned
boundary. Shower/storm activity will start to wane next week as
first, the mid-levels dry out followed by lower levels around mid-
week. Expect daily shower/storm activity through much of next
week with mainly a moderate chance (40-60%) this weekend followed
by low to moderate chances through Wednesday and 30% or less the
remainder of next week. Another Marginal Excessive Rainfall
Outlook (ERO) is in effect today through tonight for the north-
eastern Coastal Plains.
Similar to yesterday, QPF will generally be under 1-inch with
isolated spots over 1-inch possible. Shower activity will increase
cloud cover contributing to cooler afternoon temperatures today
through the weekend.
Highs today will be in the low 90s to near 100 out west. Tomorrow
and Sunday highs will range in the mid 80s to mid 90s. Followed by a
slow warming trend to around 90-100 degrees the remainder of the
week.
&&
.AVIATION...
(18Z TAFS)
Issued at 1251 PM CDT Fri Aug 22 2025
Expecting another round of showers/thunderstorms across South Texas
this afternoon/evening, similar to yesterday but generally less
active overall. Fairly confident storms to impact terminals around
23Z-03Z according to latest guidance. Will monitor and amend TAFs if
necessary. Expect a moderate chance of rain through the TAF period
and beyond. VFR conditions likely to have VSBY restrictions and
gusty winds in and around any storms.
&&
.MARINE...
Issued at 1251 PM CDT Fri Aug 22 2025
A variable light to gentle breeze (BF 2-3) is expected to prevail
this weekend becoming a gentle to moderate (BF 3-4) onshore flow
early next week. Rain chances are moderate to high through the
weekend then decrease to moderate for much of next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 75 91 75 91 / 40 60 60 70
Victoria 72 91 72 93 / 40 60 40 60
Laredo 77 96 76 96 / 40 50 50 60
Alice 73 93 73 92 / 40 60 50 80
Rockport 77 91 77 90 / 50 60 60 70
Cotulla 76 96 76 96 / 20 40 30 50
Kingsville 75 92 74 91 / 40 60 60 80
Navy Corpus 79 89 80 89 / 50 60 70 70
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
DISCUSSION...BF/80
AVIATION...BF/80
In the hours before
Special weather statement, Aug 22, 2:04 PM CST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
304 PM CDT Fri Aug 22 2025
TXZ242-342-222045-
Coastal Kleberg TX-Inland Kleberg TX-
304 PM CDT Fri Aug 22 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL KLEBERG COUNTY THROUGH
345 PM CDT...
At 304 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Ricardo to 7 miles east of
Riviera Beach to 8 miles northeast of Kenedy County Wind Farms. These
storms were nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Riviera Beach and Loyola Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2724 9759 2724 9763 2728 9765 2727 9769
2734 9783 2756 9776 2733 9745 2725 9741
2725 9742 2726 9742 2726 9745 2725 9747
2725 9749 2724 9749 2724 9750 2723 9754
TIME...MOT...LOC 2004Z 258DEG 3KT 2743 9775 2730 9756 2714 9746
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
LSWildfire, Kleberg County Islands
- When
- August 22, 4:00 PM CST
- Where
- Kleberg County Islands forecast zone
- Reported by
- Public
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
The fire began from a lightning strike during the late afternoon hours. Over the next couple of days, the fire grew to 3,000 acres.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oregon, August 22 to 24, 20252 deaths · 1 event
- Dust Storm and Damaging Winds in Arizona, August 22 to 23, 2025$500,000 · 59 kt wind · 6 events
- Flash Flooding and Flood in South Carolina, August 22, 202522 events
- Lightning Strike in Texas, August 22, 2025$20,000 · 1 event
- Flash Flood and Damaging Winds in Utah, August 22 to 24, 202576 kt wind · 8 events
- Flooding and Heavy Rain in Florida, August 22, 20256 events
- Hail and Damaging Winds in Nebraska, August 22, 20251.25 in hail · 6 events
- Marine Thunderstorm Winds in Lake Superior, August 22, 202554 kt wind · 5 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 22, 20254 events
- Flash Flooding in Georgia, August 22, 20254 events
- Damaging Wind and Heavy Rain in Florida, August 22 to 23, 2025$200 · 4 events
- Damaging Winds in South Dakota, August 22, 202562 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281128.